Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Oct 10, 2025, 10:13 AM EDT for Volusia County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2025, 10:13 AM EDT (14:13 UTC)
- Expired
- Oct 10, 2025, 11:00 AM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172
WWUS82 KMLB 101413
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1013 AM EDT Fri Oct 10 2025
FLZ041-046-141-247-347-101500-
Coastal Volusia FL-Seminole FL-Inland Volusia FL-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
1013 AM EDT Fri Oct 10 2025
...STRONG WIND GUSTS WILL IMPACT NORTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES THROUGH 1100
AM EDT...
At 1011 AM EDT, Doppler radar was tracking strong winds pushing
southeast across southern Volusia county, including Edgewater, Oak
Hill and Maytown.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Scottsmoor, and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2881 8071 2878 8078 2879 8079 2879 8084
2878 8083 2877 8080 2868 8098 2875 8114
2887 8116 2911 8091
TIME...MOT...LOC 1411Z 035DEG 3KT 2889 8098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Oct 10, 8:42 AM EDT, 1 hour 31 minutes earlier. Its key messages:
- Issued at 320 AM EDT Fri Oct 10 2025
- Flooding continues to be a concern across east central Florida today, with a Flood Watch in effect along the coast through tonight. Localized rain totals in excess of 5 inches will be possible.
- Dangerous beach and marine conditions persist, including coastal flooding, life-threatening rip currents, rough surf, and minor to moderate beach erosion especially near times of high tide. A Coastal Flood Warning remains in effect for the Volusia and North Brevard coasts.
- A cold front passes central Florida late week, bringing lower rain chances and near-normal temperatures.
Area forecast discussion, Oct 10, 8:42 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
842 AM EDT Fri Oct 10 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 320 AM EDT Fri Oct 10 2025
- Flooding continues to be a concern across east central Florida
today, with a Flood Watch in effect along the coast through
tonight. Localized rain totals in excess of 5 inches will be
possible.
- Dangerous beach and marine conditions persist, including coastal
flooding, life-threatening rip currents, rough surf, and minor
to moderate beach erosion especially near times of high tide. A
Coastal Flood Warning remains in effect for the Volusia and
North Brevard coasts.
- A cold front passes central Florida late week, bringing lower
rain chances and near-normal temperatures.
&&
.UPDATE...
Issued at 812 AM EDT Fri Oct 10 2025
The threat for heavy rainfall and flooding will increase in
Volusia and portions of adjacent counties through the morning.
Keeping a close eye on heavy showers just off the Volusia coast on
the weakening frontal boundary that are beginning to organize
into a band that is expected to gradually push inland through the
rest of the morning and into the afternoon. Model soundings show
the classic long-skinny profiles indicative of heavy rainfall,
including very high moisture (PWAT over 2") and modest
instability (MUCAPE ~1,500 J/kg). While shear isn't overly
impressive, directional shear from N-NE low-level flow opposed by
S-SW flow aloft will be sufficient so support training of heavy
rainfall in this band. Recent HRRR and RRFS runs show widespread
rainfall amounts of 1-3" where this band sets up, with locally
high amounts to around 5", and a very low chance for amounts up to
8". Soils in this area are at or near saturation, worsened by
coastal flooding concerns along the Intracoastal waterways, and it
won't take much rainfall to cause flooding or even flash
flooding.
&&
.DISCUSSION...
Issued at 320 AM EDT Fri Oct 10 2025
Today-Tonight...A weak boundary is forecast to settle across
central Florida today, resulting in a moist airmass remaining
in place locally. Forecast PWAT values exceed 2" areawide, with
high rain chances anticipated across east central Florida. PoPs
remain between 60-80%, with the greatest chances focused along the
coast. Flooding remains the primary concern for today, especially
given the highly saturated soils across the area from several
previous days of rainfall. It will not take much rainfall to cause
flooding given these conditions, so areas that see training bands
of showers or receive multiple rounds of showers will be
particularly at risk for flash flooding. Widespread rain totals of
1 to 3" are forecast, with locally higher amounts of 5" and
greater possible. A Flood Watch remains in effect for the coastal
counties through 8 PM tonight. Sufficient MUCAPE of 1500 J/kg and
greater will support the potential for storm development today,
with lightning strikes likely the primary concern with anything
that develops, in addition to the heavy downpours and flooding
concerns. Gusty winds from storms cannot be ruled out, though
confidence is lower. The chance for storm development decreases
into the overnight hours.
Aside from showers and storms, guidance continues to favor a tight
pressure gradient across the area today, which will be further
enhanced by the development of a surface low tonight. Northeast
winds persist at 10 to 15 mph across the area, with gusts to 25
mph possible, especially along the coast. Winds decrease slightly
overnight. The persistent onshore flow paired with higher seas will
also maintain hazardous beach conditions through today. Coastal
flooding, minor to moderate beach erosion, high surf, and a high
risk of rip currents are all forecast at the local beaches.
Entering the ocean is strongly discouraged.
High cloud coverage from the greater moisture present across the
area will limit daytime heating, with highs only reaching the
upper 70s to low 80s. Overnight temperatures fall into the upper
60s to low 70s.
Saturday...Once the surface low develops Friday night, it is
forecast to slowly lift northeastward, dragging its attendant cold
front across the Florida peninsula. Drier air slowly starts to
intrude southward towards east central Florida, which will help
cut rain chances down to 30 to 40% on Saturday. Low risk for
storms on Saturday, especially given less instability present. A
few lightning strikes cannot be ruled out entirely though, so
maintained a 40% chance of storms. Any shower and storm activity
that manages to develop is forecast to subside into the overnight
hours, especially as the front moves south of the area.
With the surface low so close to the area and the pressure
gradient tightening locally, winds are anticipated to be the
breeziest on Saturday, especially across Volusia County. Winds
back to out of the north-northwest at 15 to 20 mph with gusts to
30 mph possible across the area. Conditions begin to improve into
the overnight hours as the low pulls away from Florida.
Coastal hazards are anticipated to persist into Saturday. Similar
to today, coastal flooding, rough surf, minor to moderate beach
erosion, and a high risk of rip currents will continue. Residents
and visitors continue to be strongly advised to avoid the ocean
and beaches.
Temperatures across the area remain fairly consistent in the upper
70s to low 80s during the afternoon hours, with lows falling into
the 60s behind the cold front.
Sunday-Thursday...Drier air is forecast to continue settling
across the peninsula through the extended period behind the front.
As a result, rain chances drop below 20% areawide through the
remainder of the weekend and into the middle of next week.
Temperatures on Sunday remain slightly below normal in the upper
70s to low 80s, but increase to near- normal in the low to mid 80s
Monday and beyond. Low temperatures fall into the 60s areawide,
with the cooler temperatures focused across the interior,
especially near and north of the I-4 corridor.
Coastal hazards are anticipated to slowly improve through the
extended period. Coastal flooding due to high astronomical tides
and a high risk of rip currents due to long period swells are
anticipated to continue through at least Sunday. Longer range
guidance hints at lower chances for coastal flooding beyond
Monday, but will continue to monitor and adjust the Coastal Flood
Advisory as needed.
&&
.MARINE...
Issued at 320 AM EDT Fri Oct 10 2025
Poor boating conditions are forecast to persist across the local
Atlantic waters through this weekend. A front drifts southward
across the waters today with an area of low pressure lifting
northeastward across the area Saturday, with the cold front moving
across the local waters on Saturday. Rain chances remain high
through tonight at 70 to 90 percent, falling to 30 to 50 percent
on Saturday. East-northeast winds 15 to 20 knots back to out of
the north-northwest on Saturday at 15 to 25 knots. Seas build up
to 8 to 9 feet across the offshore waters, with 4 to 7 foot seas
forecast elsewhere. Winds and seas have jumped up in the Treasure
Coast nearshore waters, with buoys 68 and 14 reporting E-ESE winds
pushing to 20 kts and seas up to 7 ft, and the Small Craft
Advisory has been extended to include this zone. Advisory
continue for all Central Florida Atlantic waters through at least
Saturday night. Behind the front, winds diminish to 10 to 15
knots and seas are forecast to slowly subside late this weekend
into early next week, with a return of generally favorable and dry
boating conditions forecast from Monday onward.
&&
.AVIATION...
(06Z TAFs)
Issued at 150 AM EDT Fri Oct 10 2025
VFR/MVFR continues across northern sites with MVFR/IFR conds TIX-
MLB southward. Higher coverage of SHRA will remain at coastal
sites thru 16z, gradually spreading inland thru 21z. Depending on
how fast drier air arrives from the west, inland sites to DAB
could see lesser -SHRA by 00z Sat. NE winds pick up to 10-13 kt
(gusts around 20 kt, esp. MLB northward) 15z-00z. A mix of
VFR/MVFR conds are anticipated, though occasional degraded CIG/VIS
to IFR is possible (esp. at the coast). SHRA activity could linger
beyond 00z Sat. at coastal terminals.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 79 70 79 66 / 80 60 40 20
MCO 82 70 81 67 / 70 40 30 10
MLB 83 72 82 69 / 80 60 30 10
VRB 83 71 84 69 / 80 60 30 10
LEE 80 68 79 64 / 60 40 30 10
SFB 80 70 80 66 / 70 50 40 10
ORL 81 70 80 67 / 70 40 30 10
FPR 83 70 84 68 / 80 60 40 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ041-141-154-159-
164-247-254-259-264-347-447-547-647-747.
High Surf Advisory until 4 AM EDT Sunday for FLZ141.
Coastal Flood Warning until 4 AM EDT Sunday for FLZ141-347-447.
Coastal Flood Advisory from 4 AM Sunday to 4 AM EDT Monday for
FLZ141-347-447.
Coastal Flood Advisory until 4 AM EDT Monday for FLZ154-159-164-
647-747.
AM...Small Craft Advisory until 4 AM EDT Sunday for AMZ550-552-570-
572-575.
&&
UPDATE...Haley
AVIATION...SchaperIn the hours before
Special weather statement, Oct 10, 10:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1013 AM EDT Fri Oct 10 2025
FLZ041-046-141-247-347-101500-
Coastal Volusia FL-Seminole FL-Inland Volusia FL-
Mainland Northern Brevard FL-Inland Northern Brevard FL-
1013 AM EDT Fri Oct 10 2025
...STRONG WIND GUSTS WILL IMPACT NORTHEASTERN SEMINOLE...
NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES THROUGH 1100
AM EDT...
At 1011 AM EDT, Doppler radar was tracking strong winds pushing
southeast across southern Volusia county, including Edgewater, Oak
Hill and Maytown.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Smyrna Beach, Edgewater, Oak Hill, Scottsmoor, and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2881 8071 2878 8078 2879 8079 2879 8084
2878 8083 2877 8080 2868 8098 2875 8114
2887 8116 2911 8091
TIME...MOT...LOC 1411Z 035DEG 3KT 2889 8098
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:21 PM EDT | Areal Flood Advisory | MLB | Brevard | 114 min |
| Oct 9, 8:38 PM EDT | Areal Flood Advisory | MLB | Indian River | 112 min |
| Oct 9, 9:01 PM EDT | Flash Flood Warning | MLB | Brevard | 3 hr |
| Oct 9, 9:41 PM EDT | Areal Flood Advisory | MLB | Brevard, Seminole, Volusia | 3 hr |
| Oct 9, 11:42 PM EDT | Areal Flood Advisory | MLB | Brevard | 78 min |
| Oct 10, 12:25 AM EDT | Areal Flood Advisory | MLB | Indian River | 65 min |
| Oct 10, 1:29 AM EDT | Areal Flood Advisory | MLB | Martin | 61 min |
| Oct 10, 2:38 AM EDT | Coastal Flood Advisory | MLB | Brevard, Volusia | 65 hr |
| Oct 10, 9:23 AM EDT | Areal Flood Advisory | MLB | Volusia | 112 min |
| Oct 10, 9:41 AM EDT | Flash Flood Warning | MLB | Volusia | 5 hr |
| Oct 10, 9:57 AM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Oct 10, 10:07 AM EDT | Special Marine Warning | MLB | 113 min | |
| Oct 10, 10:45 AM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 2 hr |
| Oct 10, 11:54 AM EDT | Areal Flood Advisory | MLB | Brevard | 2 hr |
| Oct 10, 12:21 PM EDT | Areal Flood Advisory | MLB | Brevard, Orange, Osceola | 84 min |
| Oct 10, 1:12 PM EDT | Flash Flood Warning | MLB | Brevard | 3 hr |
| Oct 10, 1:43 PM EDT | Areal Flood Advisory | MLB | Brevard | 92 min |
| Oct 10, 2:08 PM EDT | Areal Flood Advisory | MLB | Brevard | 112 min |
| Oct 10, 3:19 PM EDT | Areal Flood Advisory | MLB | Brevard, Volusia | 3 hr |
| Oct 10, 3:24 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee | 111 min |
| Oct 10, 4:07 PM EDT | Areal Flood Warning | MLB | Brevard | 113 min |
| Oct 10, 4:10 PM EDT | Areal Flood Advisory | MLB | Brevard | 95 min |
| Oct 10, 5:24 PM EDT | Areal Flood Advisory | MLB | Martin | 2 hr |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.